Risedronate sodium - Muscle pain: I have been... - Bone Health

Bone Health
2,407 members888 posts

Risedronate sodium - Muscle pain

I have been taking the above drug for 10 months, and after 7 months started to get muscle pain in my leg and hip area. I’m just wondering if anyone else has had this problem.

8 Replies
oldestnewest

I do not take this drug but one of the possible side effects is severe joint, bone, or muscle pain. You could call the helplines and have a chat with a nurse about it. Free phone: 0808 800 0035 - open 9 am - 5 pm.

Reply

I took it for 1 week and gave it up. Alendronic Acid affected me the same way. I now have annual infusions of Zolendrenic Acid which as yet, hasn't afected me.

Reply

Hi the same thing has happened to me, I was on AA for some time but kept getting severe reflux, doctor said I should never have been on it because of Hiatus hernia, subsituted it wit Risedronate and after about the same time as you I could barely lift myself off the chair and walking has become difficut. I felt it was my bones rather than my muscles, but could be wrong, I am having an X ray tomorrow, meanwhile I asked the doctor if I could stop taking the Risedronate to see if things improved. I have stopped for 2 weeks and things are improving , although not altogether. Let me know how you get on!!

Reply

Hi Angie thank you for replying, please let me know if things improve after stopping the drug. I have booked a private bone density scan for the beginning of April as I want to know if the drug is holding or improving my readings. I then have an appointment booked with my GP to discuss my on going treatment.

1 like
Reply

Will do, although as I say since stopping things are easier and I'm hoping I will improve in time, it states these side effects in the leaflet.

Reply

Im new to this forum. Reaching out as I’m at a loss here.

I am in Canada, started Fasomax in October and by January noticed increased muscle, joint and bone pain, like my back, neck and wrists were on fire. I also have osteoarthritis so put it down to that at first, but then noticed a pattern, 2/3 days after taking the weekly dose. Took myself off and feel somewhat better. Same thing happened 8 hrs ago when I tried Actenol.

I guess I will have to request to see the specialist again. Anyone know of a medication that doesn’t have these or other possible serious side effects?

1 like
Reply

Hello Loves2walk. Sorry you're having so many problems with your medication and it can be so difficult to know what to do, can't it? Actonel (Risedronate) is still a bisphosphonate like Fosamax (Alendronate), so it may be that you can't tolerate this type of medication. There are others available, so you probably need to go back to your specialist as you've suggested, and explain the side-effects you're getting. You might also find some useful information on the UK National Osteoporosis Society website: nos.org.uk/, or you could email their helpline nurses: nurses@nos.org.uk. Good luck and do let us know how you get on.

1 like
Reply

Thanks for your kind words. I saw my GP today (I live in Canada), and she suggested I wait till our weather settles down a bit in case that’s playing a part in my pain, then try it again. If I still have problems, she said to see the specialist again.

It’s so frustrating as I’ve lived a good life, eaten well and exercised, and at times feel my body has betrayed me. Darn this aging stuff! ;)

2 likes
Reply

You may also like...